Alert archive / Alabama / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 44, NWS Birmingham, AL

June 5, 20144 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 5, 2014, 5:45 PM CDT for 4 counties in Alabama. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2014, 5:45 PM CDT (22:45 UTC)
Expired
Jun 5, 2014, 6:45 PM CDT
In force
60 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Calhoun County, AL, Cherokee County, AL, Cleburne County, AL, Etowah County, AL

The radar

The Northeast Alabama radar (KHTX), 116 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 5:45 PM CDTTSTM WND DMGGadsden, ALTREES DOWN IN GADSDEN.
Jun 5, 5:47 PM CDTHAIL 1Gadsden, ALQUARTER SIZED HAIL REPORTED ALONG HIGHWAY 411 AND RIVERSIDE DRIVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 2:27 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2014-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 623 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2014-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
623 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

734 
WUUS54 KBMX 052245
SVRBMX
ALC015-019-029-055-052345-
/O.NEW.KBMX.SV.W.0044.140605T2245Z-140605T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
545 PM CDT THU JUN 5 2014

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALHOUN COUNTY IN EAST CENTRAL ALABAMA...
  CHEROKEE COUNTY IN NORTHEAST ALABAMA...
  CLEBURNE COUNTY IN EAST CENTRAL ALABAMA...
  ETOWAH COUNTY IN NORTHEAST ALABAMA...

* UNTIL 645 PM CDT

* AT 542 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM CAVE SPRING TO 6 MILES NORTHWEST OF
  JACKSONVILLE STATE UNIVERSITY TO OHATCHEE...AND MOVING SOUTHEAST AT
  25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FORNEY...PIEDMONT...JACKSONVILLE...SAKS...FORT MCCLELLAN...WEST
  END-COBB TOWN...COBB TOWN AND ANNISTON.

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 185 THROUGH 210...
INTERSTATE 59 EXIT NUMBERS 181 THROUGH 188...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE 
ACROSS CULLMAN AND MARSHALL COUNTIES. THIS IS A DANGEROUS SITUATION. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX

LAT...LON 3368 8534 3357 8552 3347 8589 3354 8579
      3358 8579 3359 8599 3367 8605 3368 8614
      3371 8614 3377 8605 3385 8605 3407 8632
      3419 8619 3421 8585 3425 8584 3426 8578
      3438 8563 3449 8558 3453 8551
TIME...MOT...LOC 2243Z 323DEG 24KT 3416 8537 3390 8581
          3382 8608

$$

56
3 follow-up statements
609 
WWUS54 KBMX 052312
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
612 PM CDT THU JUN 5 2014

ALC015-019-029-055-052345-
/O.CON.KBMX.SV.W.0044.000000T0000Z-140605T2345Z/
CALHOUN AL-CHEROKEE AL-CLEBURNE AL-ETOWAH AL-
612 PM CDT THU JUN 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
ETOWAH...CLEBURNE...CHEROKEE AND CALHOUN COUNTIES UNTIL 645 PM CDT...

AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CEDARTOWN TO 7 MILES EAST OF FORT
MCCLELLAN TO BYNUM...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  WEST END...COBB TOWN...ANNISTON...OXFORD...HEFLIN...BYNUM...MARS 
HILLS...HOBSON CITY...OXFORD LAKE AND EDWARDSVILLE.

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 185 THROUGH 210...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LINE OF STORMS HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS 
ETOWAH COUNTY. THIS IS A DANGEROUS SITUATION. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3368 8534 3357 8552 3347 8588 3354 8579
      3359 8580 3359 8599 3367 8605 3368 8614
      3371 8614 3377 8605 3386 8605 3425 8584
      3426 8578 3438 8563 3443 8559 3449 8558
      3453 8551
TIME...MOT...LOC 2312Z 323DEG 24KT 3400 8524 3374 8568
          3366 8595

$$

56
291 
WWUS54 KBMX 052321
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
621 PM CDT THU JUN 5 2014

ALC055-052331-
/O.CAN.KBMX.SV.W.0044.000000T0000Z-140605T2345Z/
ETOWAH AL-
621 PM CDT THU JUN 5 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ETOWAH COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3368 8534 3357 8552 3347 8588 3354 8579
      3358 8579 3359 8599 3367 8596 3394 8579
      3394 8574 3401 8575 3413 8569 3434 8565
      3443 8559 3449 8558 3453 8551
TIME...MOT...LOC 2321Z 323DEG 24KT 3394 8520 3369 8565
          3361 8592

$$

ALC015-019-029-052345-
/O.CON.KBMX.SV.W.0044.000000T0000Z-140605T2345Z/
CALHOUN AL-CHEROKEE AL-CLEBURNE AL-
621 PM CDT THU JUN 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLEBURNE...
CHEROKEE AND CALHOUN COUNTIES UNTIL 645 PM CDT...

AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CEDARTOWN TO 6 MILES NORTHWEST OF
HEFLIN TO BYNUM...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  OXFORD...HEFLIN...OXFORD LAKE...EDWARDSVILLE...FRUITHURST...
  MUSCADINE...ABERNATHY...DEARMANVILLE...LAKE CLEBURNE AND
  CHALAFINNEE.

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 185 THROUGH 210...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS ETOWAH 
COUNTY. THIS IS A DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3368 8534 3357 8552 3347 8588 3354 8579
      3358 8579 3359 8599 3367 8596 3394 8579
      3394 8574 3401 8575 3413 8569 3434 8565
      3443 8559 3449 8558 3453 8551
TIME...MOT...LOC 2321Z 323DEG 24KT 3394 8520 3369 8565
          3361 8592

$$

56
606 
WWUS54 KBMX 052331
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
631 PM CDT THU JUN 5 2014

ALC015-019-029-052345-
/O.CON.KBMX.SV.W.0044.000000T0000Z-140605T2345Z/
CALHOUN AL-CHEROKEE AL-CLEBURNE AL-
631 PM CDT THU JUN 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLEBURNE...
SOUTHEASTERN CHEROKEE AND CALHOUN COUNTIES UNTIL 645 PM CDT...

AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF BUCHANAN TO
HEFLIN TO ANNISTON REGIONAL AIRPORT...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  MUSCADINE...ABERNATHY...LAKE CLEBURNE...CHALAFINNEE AND I 20
  WELCOME CENTER.

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 185 THROUGH 210...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS ETOWAH 
COUNTY. THIS IS A DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3415 8543 3368 8534 3357 8552 3347 8588
      3354 8579 3358 8579 3359 8599 3367 8596
      3386 8584 3391 8581 3391 8566 3396 8559
TIME...MOT...LOC 2331Z 323DEG 24KT 3388 8516 3363 8561
          3355 8588

$$

56

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:20 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jun 5, 3:20 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
320 PM CDT THU JUN 5 2014

.DISCUSSION...

AFTER A SEVERAL WEEK PERIOD OF LARGELY DRY WEATHER...IT APPEARS WE
HAVE NOW ENTERED A MUCH MORE ACTIVE PATTERN. WITH UPPER LEVEL FLOW
BECOMING WEST-NORTHWEST...WE WILL PERIODICALLY HAVE TO DEAL WITH
STRONG TO SEVERE UPSTREAM MCSES THAT MOVE INTO OUR AREA. OBVIOUSLY
THE MOST PRESSING CONCERN IS THE CONVECTIVE DEVELOPMENT TO OUR
NORTHWEST THAT PROMPTED THE SEVERE THUNDERSTORM WATCH. THE MCS
FROM KS/OK/AR THIS MORNING GOT ALMOST TO THE MS RIVER BEFORE
LOSING SOME PUNCH...AS NEW CELLS DEVELOPED NEAR THE SYNOPTIC SCALE
FRONT IN WESTERN TN. EXPECTATION IS THAT THE NEW DEVELOPMENT WILL
BECOME THE PRIMARY CONCERN...AS COLD POOLS CONSOLIDATE AND THE
CELLS TAKE ON A MORE LINEAR OR BOW-SHAPED CONFIGURATION. DAMAGING
WINDS ARE THE PRIMARY THREAT. THIS SYSTEM ALSO HAS HAD A HISTORY
OF WAKE LOW STRONG WINDS ON THE BACK SIDE OF THE PRECIPITATION
AREA...AND JUST NOTED A 45 KNOT WIND GUST AT MEM WELL AFTER THE
THUNDER ENDED. WILL GO WITH HIGH POPS UP NORTH TONIGHT...PRIMARILY
FOR THIS EVENING...WITH DAMAGING WIND WORDING IN THE WATCH AREA.

WHILE WE CAN'T TAKE THE MODELS VERBATIM ON TIMING AND PLACEMENT OF
ADDITIONAL MESOSCALE SYSTEMS OVER THE COMING DAYS...THE MODELS DO
LEND SUPPORT TO THE GENERAL IDEA THAT WE COULD GET ADDITIONAL
ROUNDS OF STRONG/SEVERE STORMS BETWEEN NOW AND (AT LEAST) MONDAY.
BEYOND THAT...THERE REALLY ISN'T ANYTHING SYNOPTICALLY OBVIOUS IN
THE MODELS THAT SUGGEST WE CAN STRAY TOO FAR FROM CLIMO.

/61/

&&

.AVIATION...
18Z TAF DISCUSSION.

STARTING TO GET A FEW ISOLATED TINY SHOWERS POPPING UP ACROSS THE
NORTHERN HALF OF ALABAMA EARLY THIS AFTERNOON. EXPECT THIS
ACTIVITY TO BECOME MORE SCATTERED AS WE MOVE THROUGH THE
AFTERNOON. BETTER CHANCES FOR TSRA IN THE LATE AFTERNOON WITH
PRIME HEATING AS DISTURBANCE ACTIVITY MOVES SOUTHEAST. AT THIS
TIME BEST CHANCE THIS AFTERNOON/EVEN OF TSRA MAINLY AROUND
NORTHERN TAFS. IE...TCL/BHM/ANB. CHANCES LOWER AND NOT HIGH ENOUGH
TO MENTION FURTHER SOUTH AT THIS TIME AT TERMINALS...BUT NOT ZERO.
ALSO...WHERE STORMS DO OCCUR...A STRONG STORM IS NOT OUT OF THE
QUESTION WITH GUSTY WINDS POSSIBLE.

08/MK

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     69  84  68  86  70 /  90  60  30  30  20
ANNISTON    71  84  69  86  72 /  80  60  30  30  20
BIRMINGHAM  73  85  72  87  73 /  60  60  30  30  20
TUSCALOOSA  73  88  72  89  73 /  40  40  30  30  20
CALERA      72  85  71  87  72 /  40  50  30  30  20
AUBURN      71  86  70  85  71 /  30  50  30  30  20
MONTGOMERY  73  89  72  89  73 /  20  40  30  30  20
TROY        71  89  71  88  72 /  20  30  30  30  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 5, 3:17 PM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
317 PM CDT THU JUN 5 2014

ALZ011>015-017>050-062030-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
317 PM CDT THU JUN 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR COUNTIES ALONG AND NORTH
OF A LINE FROM LIVINGSTON TO AUBURN THIS AFTERNOON AND EVENING AS
A COLD FRONT APPROACHES THE AREA FROM THE NORTH. THE BEST CHANCE
FOR SEVERE WILL BE THROUGH AROUND 10 PM AS STORMS SHOULD BEGIN TO
WEAKEN AFTER THAT TIME. DAMAGING WINDS AND LARGE HAIL WILL BE THE
MAIN THREAT. LOCALIZED FLOODING WILL ALSO BE A CONCERN WITH ANY
TRAINING OF STORMS OVER THE SAME AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE AREA WIDE FRIDAY AS A
STATIONARY FRONTAL BOUNDARY MEANDERS ACROSS THE AREA. DAMAGING
WINDS AND LARGE HAIL WILL BE THE MAIN THREAT. LOCALIZED FLOODING
MAY ALSO BE POSSIBLE WITH HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED LATE THIS AFTERNOON AND EVENING...AND AGAIN FRIDAY.

08/MK

In the hours before

Special weather statement, Jun 5, 4:10 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
410 PM CDT THU JUN 5 2014

ALZ011-052200-
MARION AL-
410 PM CDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 500 PM CDT...

AT 405 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF RED
BAY TO MANTACHIE...AND MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  HAMILTON...
  HACKLEBURG...
  WESTON...
  BRINN...
  LAKE BUTTAHATCHEE...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3431 8764 3400 8764 3400 8795 3402 8795
      3402 8799 3405 8799 3406 8821 3430 8819
      3433 8817
TIME...MOT...LOC 2110Z 322DEG 27KT 3452 8794 3428 8844

56
Special weather statement, Jun 5, 4:46 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
446 PM CDT THU JUN 5 2014

ALZ014-052230-
WINSTON AL-
446 PM CDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR WINSTON COUNTY UNTIL 530 PM
CDT...

AT 444 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF MOULTON TO
HALEYVILLE...AND MOVING SOUTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  LYNN...
  ARLEY...
  ASHRIDGE...
  BRUSHY LAKE...
  MORELAND...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3430 8711 3430 8710 3399 8710 3399 8714
      3401 8717 3399 8720 3400 8722 3399 8751
      3400 8763 3401 8764 3431 8764
TIME...MOT...LOC 2146Z 312DEG 34KT 3444 8713 3425 8762

56
Special weather statement, Jun 5, 4:56 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
456 PM CDT THU JUN 5 2014

ALZ020-052245-
CHEROKEE AL-
456 PM CDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHEROKEE COUNTY UNTIL
545 PM CDT...

AT 454 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 6 MILES SOUTHWEST OF LITTLE RIVER CANYON NATIONAL
PRESERVE...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  LITTLE RIVER CANYON NATIONAL PRESERVE...
  CEDAR BLUFF...
  WEISS LAKE...
  BLANCHE...
  CORNWALL FURNACE PARK...

&&

LAT...LON 3438 8547 3416 8543 3421 8585 3425 8584
      3424 8582 3426 8580 3426 8578 3437 8566
      3437 8564 3439 8562
TIME...MOT...LOC 2155Z 276DEG 26KT 3430 8566

56
Special weather statement, Jun 5, 5:13 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
513 PM CDT THU JUN 5 2014

ALZ018-052300-
ETOWAH AL-
513 PM CDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR ETOWAH COUNTY UNTIL 600 PM CDT...

AT 512 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR WALNUT GROVE...OR 12 MILES SOUTHWEST OF BOAZ...
MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  RAINBOW CITY...
  GADSDEN...
  HOKES BLUFF...
  ATTALLA...
  REECE CITY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3411 8579 3404 8576 3395 8580 3395 8588
      3391 8590 3392 8597 3387 8599 3384 8605
      3387 8610 3391 8611 3390 8614 3399 8619
      3397 8625 3399 8628 3395 8632 3397 8635
      3407 8633 3416 8623
TIME...MOT...LOC 2213Z 281DEG 26KT 3407 8629

56
Special weather statement, Jun 5, 5:19 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
519 PM CDT THU JUN 5 2014

ALZ017-052300-
BLOUNT AL-
519 PM CDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT COUNTY UNTIL 600 PM CDT...

AT 516 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM STRAWBERRY TO 8 MILES EAST
OF CULLMAN TO 9 MILES SOUTHWEST OF CULLMAN...AND MOVING SOUTHEAST AT
50 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  BLOUNTSVILLE...
  CLEVELAND...
  ONEONTA...
  BROOKSVILLE...
  MCLARTY...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3425 8644 3410 8630 3405 8633 3398 8633
      3394 8637 3394 8633 3391 8635 3389 8634
      3382 8643 3380 8658 3395 8684 3398 8677
      3404 8671 3408 8671 3413 8661 3425 8653
      3427 8649
TIME...MOT...LOC 2219Z 303DEG 41KT 3426 8649 3415 8667
          3407 8691

56

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 4:10 PM CDTSpecial Weather StatementBMXMarion50 min
Jun 5, 4:46 PM CDTSpecial Weather StatementBMXWinston44 min
Jun 5, 4:56 PM CDTSpecial Weather StatementBMXCherokee49 min
Jun 5, 5:13 PM CDTSpecial Weather StatementBMXEtowah47 min
Jun 5, 5:19 PM CDTSpecial Weather StatementBMXBlount41 min
Jun 5, 5:31 PM CDTSevere Thunderstorm WarningBMXBlount, Etowah, St. Clair44 min
Jun 5, 6:44 PM CDTSpecial Weather StatementBMXCalhoun, Cleburne46 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.